How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

hi i went doc last mon and got give antibiotics for sinusitis

Customer Question

hi i went doc last mon and got give antibiotics for sinusitis and my teeth hurt with it i finished the antibiotics today and still got it wat shall i do
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Abby replied 6 years ago.
Hello,

What antibiotic were you given?
Are you having any fever?
Cough?
Are you still feeling congestion?
Are you taking anything for your symptoms now?

Dr Abby
Customer: replied 6 years ago.
i was given doxycycline
Expert:  Dr. Abby replied 6 years ago.
Are you allergic to penicillins? Erythromycins?
Customer: replied 6 years ago.
no im not
Expert:  Dr. Abby replied 6 years ago.
Thank you for clarifying,

The reason that you are not feeling better may be due to a few things.
First, the infection may be viral and therefore will not respond to any antibiotic at all. A large proportion of sinusitis cases are viral. If symptoms persist for 10 days or longer, then we consider antibiotics, especially if fever, thick nasal discharge and facial pain are present.

Second reason that you may not be feeling better is that you need a different antibiotic or a longer course of antibiotics. Often, high dose amoxicillin, Bactrim, or erythromycin are used first line for 10-14 days. That does not mean that the doxycyline was the wrong choice. But because you have persistent symptoms, you may now need a broader spectrum antibiotic such as Augmentin or levaquin.

Addition of a steroid nasal spray may also be of benefit at this point (this is prescription).
If you are not using a decongestant (sudafed) I would add that in the morning.


Feel free to ask any follow up questions you may have and I will be happy to discuss further,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Customer: replied 6 years ago.
so what do i need to take and also my teeth hurt
Expert:  Dr. Abby replied 6 years ago.
You need a different antibiotic(either augmentin or levaquin), sudafed (over the counter), ibuprofen and a steroid nasal spray (prescription).

You will need to follow up with your doctor for the nasal spray and antibiotic.

Dr Abby


If you are satisfied with my help, please remember to click accept. Thank you!!
Customer: replied 6 years ago.
shall i try sudafed tomoro
Expert:  Dr. Abby replied 6 years ago.
Yes.
For tonight, you can try nyquil if you haven't done that already. It won't keep you up. Also try using steam (either from the shower running in the bathroom or use a towel over your head with the sink running)
The reason that your teeth hurt, by the way, is because of the infection in the sinuses.

I hope that you feel better. I know it is miserable.


Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Customer: replied 6 years ago.
ok u im worried if i go bk to the dr he will send me to hospital
Expert:  Dr. Abby replied 6 years ago.
Why do you think that?
Customer: replied 6 years ago.
i dont no i just do or will he just gve me antibiotics but different ones how would i no if there a blockage in my sinus
Expert:  Dr. Abby replied 6 years ago.
There really is no reason to send you to the hospital from the symptoms you are describing.
It sounds like you simply failed initial treatment for sinusitis, which is not uncommon. All you need is a different antibiotic and perhaps the nasal spray.
Many people develop sinusitis due to swelling in the nose and sinuses. Therefore, fluid builds up because it cannot drain. Infection sets in because bacteria love fluid.

You may have a blockage. This is not serious. The nasal spray helps to shrink down swelling/inflammation in the nose and hopefully allow the sinuses to drain again.


Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Customer: replied 6 years ago.
ok so i got nothing to worry bout and dont need to worry to go docs wat shuld i take cos cant afford to go bk to the dr at the mo
Expert:  Dr. Abby replied 6 years ago.
I feel that you need to revisit your doctor as I have mentioned above.
You failed initial treatment and likely need a different course of antibiotics.
Perhaps you can just phone your doctor tomorrow and he/she will call in a different prescription for you without you having to come in for an exam.

I also recommended sudafed, steam and a saline nasal spray.


Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Customer: replied 6 years ago.
buti will hae to seethe doccos they dont give prscriptionout without seein u and i took sinus tablets so cantake any sudafed tonight
Expert:  Dr. Abby replied 6 years ago.
If you take sudafed at night you may have trouble sleeping.

Start it tomorrow.

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!